Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 94, NWS Louisville, KY

June 10, 2005Simpson County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jun 10, 2005, 5:38 PM CDT for Simpson County, Kentucky. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2005, 5:38 PM CDT (22:38 UTC)
Expired
Jun 10, 2005, 6:06 PM CDT
In force
28 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Simpson County, KY

The radar

The Nashville radar (KOHX), 58 km from the middle of the area, began a volume at 22:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2005-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2005-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1029 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
870 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLMK 102238
SVRLMK
KYC213-102315-
/O.NEW.KLMK.SV.W.0094.050610T2238Z-050610T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
638 PM EDT FRI JUN 10 2005

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY

* UNTIL 615 PM CDT

* AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH.  THIS STORM WAS LOCATED NEAR FRANKLIN...OR ABOUT 19 MILES 
SOUTHWEST OF BOWLING GREEN...AND MOVING NORTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN SIMPSON COUNTY AT 550 PM CDT

REPORT SEVERE WEATHER TO YOUR NEAREST LOCAL LAW ENFORCEMENT AGENCY
AND HAVE THEM RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LOUISVILLE.

LAT...LON 3666 8671 3666 8649 3681 8645 3683 8659
      3688 8664 3684 8670

$$
CS
2 follow-up statements
000 
WWUS53 KLMK 102252
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
651 PM EDT FRI JUN 10 2005

KYC213-102315-
/O.CON.KLMK.SV.W.0094.000000T0000Z-050610T2315Z/
SIMPSON KY-
651 PM EDT FRI JUN 10 2005

...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR 
SIMPSON COUNTY...

AT 547 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 
IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED JUST NORTH OF 
FRANKLIN...OR ABOUT 16 MILES SOUTHWEST OF BOWLING GREEN...MOVING 
NORTH AT 20 MPH.

PEOPLE IN THE RURAL PARTS OF NORTHERN FRANKLIN HAVE THE HIGHEST 
CHANCES OF SEEING SEVERE WEATHER THROUGH 615 PM CDT. REMAIN INDOORS 
AND AWAY FROM WINDOWS UNTIL THIS STORM HAS PASSED YOUR AREA.

LAT...LON 3670 8670 3672 8650 3681 8645 3683 8659
      3688 8664 3684 8670

$$
CS
000 
WWUS53 KLMK 102306
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
705 PM EDT FRI JUN 10 2005

KYC213-102315-
/O.CAN.KLMK.SV.W.0094.000000T0000Z-050610T2315Z/
SIMPSON KY-
705 PM EDT FRI JUN 10 2005

...THE SEVERE THUNDERSTORM WARNING FOR SIMPSON COUNTY IS CANCELLED...

THE STORM HAS MOVED OUT OF SIMPSON COUNTY...THEREFORE THE WARNING 
WILL BE CANCELLED. AS OF NOW...NO REPORTS OF SEVERE WEATHER IN 
SIMPSON COUNTY HAVE BEEN RECEIVED BY THE NATIONAL WEATHER SERVICE. 

LAT...LON 3670 8670 3672 8650 3681 8645 3683 8659
      3688 8664 3684 8670

$$
CS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:15 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 10, 2:15 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
315 PM EDT FRI JUN 10 2005

.SHORT TERM (TONIGHT THROUGH MONDAY)...

NUMEROUS THUNDERSTORMS DEVELOPED ACROSS CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA THIS AFTERNOON IN THE WARM UNSTABLE AIR.
THUNDERSTORMS FIRST FORMED ALONG THE TEMPERATURE GRADIENT OF AN AREA
OF CLOUDS LEFT OVER FROM OVERNIGHT. AS THESE CLOUDS DISSIPATED AND
AS OUTFLOW BOUNDARIES DEVELOPED...THE THUNDERSTORMS BECAME MORE
WIDESPREAD. THESE WILL CONTINUE INTO EARLY EVENING THEN DIE OUT.

FORECAST PROBLEM THIS AFTERNOON/S PACKAGE IS TIMING AND AMOUNT OF
SHOWERS AND THUNDERSTORMS...DIURNAL AND MAINLY WITH REMNANTS OF
ARLENE AS IT COMES INLAND. WILL LEAN MORE TOWARD GFS THIS FORECAST
AND ON NATIONAL HURRICANE CENTER FOR TRACK AND TIMING OF ARLENE.

DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS WILL AGAIN BE THE RULE ON
SATURDAY AS THE WARM AND UNSTABLE AIR REMAINS OVER THE AREA.
NIGHTTIME TEMPERATURES WILL FALL ONLY INTO THE UPPER 60S/LOWER 70S,
WHILE AFTERNOON TEMPERATURES WILL AGAIN RISE INTO THE MID AND UPPER
80S. ADDED CLOUDS AND SHOWERS WILL KEEP READINGS A LITTLE COOLER
WHERE SHOWERS AND CLOUDS ARE MOST NUMEROUS.

ON SATURDAY NIGHT WE SHOULD SEE THE FIRST AFFECTS OF ARLENE WITH
CLOUDS INCREASING AND SCATTERED SHOWERS/THUNDERSTORMS MOVING INTO
THE AREA. ON SUNDAY THE SHOWERS WILL INCREASE IN COVERAGE. THE
SHOWERS WILL NOT BE CONTINUOUS BUT MANY AREAS WILL SEE RAIN AS THE
REMNANTS APPROACH. WILL KEEP PROBABILITIES IN THE HIGHER CHANCE
CATEGORY FOR NOW...UNTIL THE TRACK OF ARLENE CAN BE BETTER DEFINED.

SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO MONDAY BUT AS ARLENE
MOVES TO THE NORTH THE SHOWERS WILL BECOME MORE SCATTERED.

WILL TRIM TEMPERATURES A LITTLE DURING THE DAYTIME WITH THE CLOUD
COVER BUT AREAS BETWEEN THE SHOWERS COULD STILL PROVIDE ENOUGH
BREAKS IN THE CLOUDS TO SEND TEMPERATURES INTO THE LOWER AND MID
80S.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)...

MAIN CONCERN DURING EXTENDED PART OF FCST WILL BE IN FIRST 2 DAYS WITH
TRANQUIL WEATHER PTRN EXPCTD THEREAFTER. MEDIUM RANGE MODELS SHOW
SIMILAR FEATURES BUT WITH SOME NOTABLE DIFFS IN TIMING AND LOCATION
OF IMPORTANT FEATURES.

FIRST CONCERN IS REMNANTS OF T.S. ARLENE WHICH ACCORDING TO NHC
FCSTS SHOULD HAVE PAST OUR AREA BY MON NGT. THEREFORE...ATTENTION
TURNS TO MID-LEVEL VORTEX (UPR LOW) PROGRESSING SLOWLY ACRS CNTRL/
NRN PART OF COUNTRY. MODELS HAVING SOME TIMING DIFFS WITH THIS. 84HR
NAM SHOWS H5 LOW OVER IA MON EVNG WHILE 12UTC GFS IS SLOWER AND
12UTC CANADIAN GEM MODEL SLOWER YET. FOR EXAMPLE...GFS HAS H5 LOW
OVER WI AT 12UTC WED WHILE CANADIAN GEM HAS IT NEAR MN-ND BORDER.
MEANWHILE...00UTC ECMWF HAS A DIFFERENT EVOLUTION WITH UPR LOW
FORMING/TRACKING FARTHER S MOVING SEWD OVER MIDWEST WHICH SEEMS ODD.
GFSS TIMING BASICALLY IS AVG OF WHAT 84HR NAM AND GEM SUGGEST AND
WILL LEAN TOWARD THIS SOLUTION FOR TIMING AT THIS TIME.

WITH THIS IN MIND...WL NOT INCLUDE NOCTURNAL TSTMS IN FCST MON NGT
BTWN THE DEPARTED REMNANTS OF ARLENE AND WELL AHEAD OF CDFNT ASSOCD
WITH UPR LOW WELL TO OUR WEST. ON TUE...DIURNAL TSTMS SHOULD FIRE IN
AFTN AHEAD OF CDFNT...AND WL CARRY TSTM CHC THROUGHOUT TUE NGT AS
FNT AND UPR LOW APPROACH. PRECIP CHCS WL END BY WED MRNG OR ON WED
AS FNT PASSES. FRONTAL PASSAGE WL BRING SOME RELIEF TO THE VERY WARM
HUMID CONDITIONS WITH TEMPS AND DEWPTS AT LEAST SEVERAL DEGREES
COOLER FOR SECOND HALF OF NEXT WEEK.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
.IN...NONE.
.KY...NONE.

&&

SCHOLZ/FUNK
Hazardous weather outlook, Jun 10, 2:45 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
345 PM EDT FRI JUN 10 2005

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-110830-
ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY-
BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY-
CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY-
FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY-
HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY-
JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY-
MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY-
NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN-
RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY-
TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY-
WOODFORD KY-
INCLUDING THE CITIES OF...ALBANY...BARDSTOWN...BEAVER DAM...
BOWLING GREEN...CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...
DANVILLE...ELIZABETHTOWN...ENGLISH...FRANKFORT...FRANKLIN...
GEORGETOWN...GLASGOW...HARDINSBURG...HARRODSBURG...JAMESTOWN...
JASPER...JEFFERSONVILLE...LAWRENCEBURG...LEITCHFIELD...LEXINGTON...
LOUISVILLE...MADISON...MOUNT WASHINGTON...MUNFORDVILLE...
NEW ALBANY...PARIS...RICHMOND...RUSSELLVILLE...SCOTTSVILLE...
SHELBYVILLE...SPRINGFIELD...STANFORD...TAYLORSVILLE...TELL
CITY...TOMPKINSVILLE...VERSAILLES...WINCHESTER
345 PM EDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON AND EARLY
EVENING OVER MUCH OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. THE
MAIN HAZARDS FROM THESE STORMS WILL BE BRIEF VERY HEAVY RAINFALL...
WHICH COULD CAUSE PONDING OF WATER ON ROADS AND LOW SPOTS...AND
DANGEROUS CLOUD-TO-GROUND LIGHTNING. THE STORMS WILL DISSIPATE LATE
THIS EVENING BY OR AFTER ABOUT 10 PM.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE FORECAST SATURDAY THROUGH
TUESDAY. AT THIS TIME...THE BEST CHANCE FOR RAINFALL APPEARS TO BE
FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT AS THE REMNANTS
OF TROPICAL STORM ARLENE APPROACH THE TENNESSEE AND OHIO VALLEYS. IF
THE PATH OF THIS STORM HOLDS...ITS REMNANTS COULD BRING HEAVY
RAINFALL TO PARTS OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA
DURING THIS TIME PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

FUNK

In the hours before

Local storm report, Jun 10, 3:57 PM CDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
457 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     TSTM WND GST     2 N LEXINGTON           38.07N 84.46W
06/10/2005  60 MPH           FAYETTE            KY   TRAINED SPOTTER

&&

WAIDLEY
Local storm report, Jun 10, 4:17 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
517 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     1 N NICHOLASVILLE       37.89N 84.58W
06/10/2005                   JESSAMINE          KY   LAW ENFORCEMENT

            NUMEROUS TREES DOWN. ONE TREE FELL ON VEHICLE.

&&

WAIDLEY
Local storm report, Jun 10, 4:22 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
522 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0458 PM     TSTM WND DMG     LEXINGTON               38.04N 84.46W
06/10/2005                   FAYETTE            KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN.

&&

WAIDLEY
Local storm report, Jun 10, 4:35 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
535 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     TSTM WND DMG     PARIS                   38.21N 84.26W
06/10/2005                   BOURBON            KY   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN ALONG GEORGETOWN RD.

&&

WAIDLEY
Local storm report, Jun 10, 5:07 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
607 PM EDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     CYNTHIANA               38.39N 84.30W
06/10/2005                   HARRISON           KY   LAW ENFORCEMENT

            TREES DOWN.

&&

WAIDLEY

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:19 PM CDTSevere Thunderstorm WarningLMKScott27 min
Jun 10, 3:47 PM CDTSevere Thunderstorm WarningLMKFayette, Jessamine28 min
Jun 10, 3:56 PM CDTSevere Thunderstorm WarningLMKBourbon37 min
Jun 10, 4:33 PM CDTSevere Thunderstorm WarningLMKHarrison, Nicholas, Scott28 min
Jun 10, 6:19 PM CDTSevere Thunderstorm WarningLMKGreen26 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.